Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 7, 2012, 8:21 PM EDT for Nassau County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2012, 8:21 PM EDT (00:21 UTC)
- Expired
- Jul 7, 2012, 8:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
County Nassau County, FL
The radar
The Jacksonville radar (KJAX), 22 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.4 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1888 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
028
WWUS82 KJAX 080021
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
821 PM EDT SAT JUL 7 2012
FLZ024-025-080045-
DUVAL-NASSAU-
821 PM EDT SAT JUL 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
DUVAL AND EASTERN NASSAU COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 845 PM EDT...
AT 821 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF OCEANWAY...OR 6
MILES EAST OF JACKSONVILLE INTERNATIONAL AIRPORT...MOVING NORTHEAST
AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
OCEANWAY...YULEE...TALBOT ISLAND...LITTLE TALBOT ISLAND...FERNANDINA
BEACH AND AMELIA CITY THROUGH 845 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
LAT...LON 3044 8143 3038 8165 3054 8174 3069 8147
3063 8143 3056 8144 3052 8142 3051 8144
3049 8141 3046 8141
TIME...MOT...LOC 0021Z 244DEG 5KT 3050 8160
$$
ALLENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 7, 2:09 PM EDT, 6 hours 12 minutes earlier.
Area forecast discussion, Jul 7, 2:09 PM EDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 209 PM EDT SAT JUL 7 2012 .SHORT TERM... SATELLITE SHOWS A SEA BREEZE PUSHING INLAND ALONG THE BIG BEND TO TAMPA AND ALSO ON THE EAST COAST SOUTH OF ST. AUGUSTINE. A FEW SHOWERS ARE POPPING ALONG THE SEA BREEZE FRONT. CUMULUS IS MORE SPARSE OVER SE GA. BLENDED TOTAL PRECIPITABLE WATER (PWAT) PRODUCT INDICATES PWATS ARE AROUND 1.8 INCHES AND 2 INCHES ALONG THE EAST COAST. STRONG RIDGE ALOFT TO OUR NORTH WILL HELP LIMIT CONVECTION OVER SE GA THIS AFTN WHILE SCATTERED STORMS WILL DEVELOP OVER INTERIOR NE FL DUE TO SEA BREEZE AND OUTFLOW BOUNDARY COLLISIONS. ON SUNDAY THE MID LEVEL HIGH PRESSURE WILL BUILD OVER THE GEORGIA AND THE CAROLINAS ACTING TO SUPPRESS CONVECTION AND HAVE LOWERED POPS TO NEAR 10% FOR SE GA WITH 20-30% FOR INTERIOR NE FL. BEST CHANCE WILL BE BETWEEN HWY 301 AND I-95 AFTER 5 PM. THEN ON MONDAY THE HIGH WILL DRIFT INTO THE ATLANTIC IN RESPONSE TO AN APPROACHING SHORTWAVE TROUGH. CONDITIONS WILL REMAIN SIMILAR WITH SCATTERED AFTN/EVENING SHOWERS/STORMS LAUNCHED ALONG THE SEA BREEZES IN NE FL AND ISOLATED ACTIVITY OAVER THE SUWANNEE RIVER VALLEY INTO SE GA. TEMPERATURES WILL REMAIN IN THE MID 90S PRODUCING HEAT INDICES OF 100 TO 105. .LONG TERM /TUESDAY THROUGH SATURDAY/... HIGH PRESSURE RIDGE SOUTH OF THE FORECAST AREA WILL SLOWLY WEAKEN MID TO LATE WEEK AS A TROUGH AMPLIFIES OVER THE SOUTHEAST U.S. A DEEP AND MOIST SOUTH TO SOUTHWESTERLY FLOW WILL SET UP WITH PRECIPITABLE WATER INCREASING TO 2 INCHES OR MORE. THIS CORRESPONDS TO INCREASING RAIN CHANCES LATE IN THE WEEK. POPS WILL BE NEAR 30% TUE/WED AND INCREASE TO 50% OR HIGHER THU- SAT. TEMPERATURES WILL BE NEAR CLIMO THROUGH THE WEEK. && .AVIATION... THE COMBINATION OF CONVERGENCE ASSOCIATED WITH THE SURFACE TROUGH AND LIFT PROVIDED BY SEA BREEZE BOUNDARIES WILL LEAD TO ISOLATED TO SCATTERED THUNDERSTORMS ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON AND EARLY EVENING. && .MARINE... BENIGN CONDITIONS EXIST THIS AFTERNOON. THE LIGHT OFFSHORE FLOW WILL SHIFT TO SW NEARSHORE AND SOUTH OFFSHORE LATE AFTERNOON...AND EXPECT ANOTHER NOCTURNAL SURGE. RIP CURRENTS: LOW RISK. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 96 73 96 / 10 10 10 20 SSI 77 94 77 92 / 10 10 10 20 JAX 72 95 73 94 / 20 30 30 30 SGJ 73 91 74 91 / 20 20 20 20 GNV 71 93 71 93 / 30 30 30 20 OCF 71 93 72 93 / 30 30 30 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && TRABERT/CHASE/MCALLISTER
Hazardous weather outlook, Jul 7, 4:02 AM EDT, 16 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 402 AM EDT SAT JUL 7 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-081000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 402 AM EDT SAT JUL 7 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. ...RIVER FLOOD WARNINGS CONTINUE FOR THE ST. MARYS RIVER...SUWANNEE RIVER AND SANTA FE RIVER... .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AND WILL BE ISOLATED ACROSS SOUTHEAST GEORGIA AND SCATTERED ACROSS NORTHEAST FLORIDA. STRONG THUNDERSTORMS WILL BE POSSIBLE WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. STORM MOTION WILL BE SLOW AND ERRATIC WITH A DRIFT TOWARDS THE NORTHEAST. MINOR TO MODERATE FLOODING CONTINUES ALONG STRETCHES OF THE SUWANNEE...ST. MARYS AND SANTA FE RIVER BASINS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNING PRODUCTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... MAINLY ISOLATED THUNDERSTORM ACTIVITY IS EXPECTED SUNDAY AND MONDAY WITH AN INCREASE TO SCATTERED THUNDERSTORM ACTIVITY FROM TUESDAY THROUGH FRIDAY. STRONG THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JCH
In the hours before
Local storm report, Jul 7, 5:59 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
559 PM EDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 5 W ANDALUSIA 29.50N 81.56W
07/07/2012 E0.75 INCH PUTNAM FL PUBLIC
PENNY SIZE HAIL REPORTED AT 122 BEHM CIRCLE
&&
AWALKERSpecial weather statement, Jul 7, 6:18 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
618 PM EDT SAT JUL 7 2012
FLZ032-037-072245-
CLAY-PUTNAM-
618 PM EDT SAT JUL 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN CLAY
AND NORTHEASTERN PUTNAM COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 645 PM EDT...
AT 618 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER BOSTWICK...OR 8 MILES NORTHWEST OF
HASTINGS...MOVING NORTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND BOSTWICK THROUGH 645 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 MPH WILL BE
POSSIBLE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
LAT...LON 2966 8167 2990 8183 2999 8163 2996 8160
2989 8161 2980 8156 2975 8152 2972 8152
TIME...MOT...LOC 2218Z 154DEG 9KT 2978 8162
ALLENSpecial weather statement, Jul 7, 7:05 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 705 PM EDT SAT JUL 7 2012 FLZ024-025-072345- DUVAL-NASSAU- 705 PM EDT SAT JUL 7 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN DUVAL AND CENTRAL NASSAU COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 745 PM EDT... AT 705 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF JACKSONVILLE INTERNATIONAL AIRPORT...MOVING NORTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OCEANWAY...RATLIFF...AND YULEE THROUGH 745 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. LAT...LON 3074 8184 3068 8154 3042 8162 3044 8183 TIME...MOT...LOC 2305Z 186DEG 3KT 3052 8171 ALLEN
Special weather statement, Jul 7, 7:15 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
715 PM EDT SAT JUL 7 2012
FLZ025-032-080000-
CLAY-DUVAL-
715 PM EDT SAT JUL 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN CLAY
AND WESTERN DUVAL COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 800 PM EDT...
AT 715 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER ORANGE PARK...MOVING NORTH AT 20 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MANDARIN...
LAKESIDE...DOCTORS INLET...ORANGE PARK...BELLAIR...ORTEGA...
JACKSONVILLE HEIGHTS...SAN MARCO...RIVERSIDE AND DOWNTOWN
JACKSONVILLE THROUGH 800 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
LAT...LON 3012 8159 3012 8168 3008 8168 3006 8179
3028 8192 3039 8192 3044 8186 3041 8155
TIME...MOT...LOC 2315Z 166DEG 18KT 3017 8172
ALLENLocal storm report, Jul 7, 8:00 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
800 PM EDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 5 WSW FRUIT COVE 30.07N 81.70W
07/07/2012 CLAY FL NWS EMPLOYEE
NATIONAL WEATHER SERVICE EMPLOYEE REPORTED POWERLINES
DOWN ON PINE AVENUE IN FLEMING ISLAND.
&&
SHULERSpecial weather statement, Jul 7, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
821 PM EDT SAT JUL 7 2012
FLZ024-025-080045-
DUVAL-NASSAU-
821 PM EDT SAT JUL 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
DUVAL AND EASTERN NASSAU COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 845 PM EDT...
AT 821 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF OCEANWAY...OR 6
MILES EAST OF JACKSONVILLE INTERNATIONAL AIRPORT...MOVING NORTHEAST
AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
OCEANWAY...YULEE...TALBOT ISLAND...LITTLE TALBOT ISLAND...FERNANDINA
BEACH AND AMELIA CITY THROUGH 845 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
LAT...LON 3044 8143 3038 8165 3054 8174 3069 8147
3063 8143 3056 8144 3052 8142 3051 8144
3049 8141 3046 8141
TIME...MOT...LOC 0021Z 244DEG 5KT 3050 8160
ALLENThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:35 PM EDT | Special Weather Statement | JAX | Marion | 40 min |
| Jul 8, 5:55 PM EDT | Special Weather Statement | JAX | Putnam | 35 min |
| Jul 8, 6:01 PM EDT | Severe Thunderstorm Warning | JAX | Putnam, Saint Johns | 31 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.